MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿; COUNTER, DIFFERENTIAL CELL
Model Number 657338
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone #: (b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd facscanto¿ that there was erroneous results.The following information was provided by the initial reporter: patient sample.1.Are there erroneous results on patient samples from diagnostic test? (if yes or unknown, go to question #2.If no, no further questions required.): yes.Facscanto plus graph exception clinical, use of patient samples, no potential harm.
 
Additional Manufacturer Narrative
H6: investigation summary scope of issue: the scope of issue is only limited to facscanto ivd 10 color configuration, part # 657338 and serial # (b)(6).Problem statement: customer reported complaint regarding graph exception on (b)(6)2023.This poses the risk of producing delayed or erroneous results that might impact patient diagnosis and treatment.The instrument was repaired and found to be functioning as expected, and neither the customer nor any patients were harmed due to this issue.¿ manufacturing defect trend: there are zero qns (quality notifications) for part# 657338 related to the reported issue.Date range from 09mar2022 to 09mar2023.¿ device history record (dhr) review: dhr part # 657338 serial # (b)(6), file # (b)(4), was reviewed.The instrument met all the manufacturing specifications prior to release.¿ complaint history review: there are 3 complaints for part # 657338 related to the as reported code 1: result - erroneous diagnostic date range from 09mar2022 to 09mar2023.¿ returned sample analysis: a return sample was not requested for evaluation because no parts were replaced.¿ service history review: review of related work order #:(b)(4), case # (b)(4).Install date: 01aug2016 defective part number: n/a work order notes: work order notes: ¿ subject / reported: pi-657338 - facscanto plus - graphics anomaly ¿ problem description: facscanto plus - pattern abnormalities clinical, patient samples used, no potential harm o work performed: the optical path is calibrated, the quality control is passed, and the instrument is operating normally o cause: the signal is abnormal o solution: the optical path is calibrated, the quality control is passed, and the instrument is operating normally ¿ risk analysis: risk management file part # 338942ra, revision 09/version h, facscanto product family risk analysis was reviewed.This file did not contain the appropriate hazards and mitigations, and an ecr has been created to assess additional hazards and their risk levels.Ecr # 500000301839 has been created and will revise the existing document to include causes, mitigations, and risk ratings for failures related to erroneous results.¿ potential causes: based on the investigation results, the potential cause was an abnormal signal.¿ investigation result / analysis: the investigation was performed and based on the review of complaint trend, defect trend, dhr review, risk analysis, and service activity review, the potential cause of the graphics anomaly was an abnormal signal.The customer reported a complaint regarding a graphics anomaly.In an attempt to resolve the issue, the field service representative (fsr) calibrated the optical path.After the work performed, the instrument was tested and was performing as intended.Although the instrument was used for diagnostic testing, the issue was identified and resolved before the patient sample results were used for any diagnosis or treatment.Proper daily and monthly cleaning and maintenance are vital for maintaining the instrument¿s health and performance level.This information can be found in the bd facscanto¿ flow cytometer instructions for use (ifu) manual, #23-14730-03 rev.1/vers.A.¿ conclusion: based on the investigation results, complaint was confirmed and the potential cause of the graphics anomaly was determined to an abnormal signal.In an attempt to resolve the issue, the fsr calibrated the optical path.After the work performed, the instrument was tested and was performing as intended.Based on the investigation results a capa is not required because the issue was resolved and there was no impact to customer and patient health or safety.
 
Event or Problem Description
It was reported that while using the bd facscanto¿ that there was erroneous results.The following information was provided by the initial reporter: patient sample 1.Are there erroneous results on patient samples from diagnostic test? (if yes or unknown, go to question #2.If no, no further questions required.): yes.Facscanto plus - graph exception clinical, use of patient samples, no potential harm.

Brand Name
BD FACSCANTO¿
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16607691
Report Number2916837-2023-00077
Device Sequence Number20047279
Product Code OYE
UDI-Device Identifier00382906573384
UDI-Public00382906573384
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number657338
Device Catalogue Number657338
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2023
Supplement Date Received by Manufacturer06/27/2023
Initial Report FDA Received Date03/24/2023
Supplement Report FDA Received Date06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/29/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown